Hi l am a 58 year old lady. I've been recently diagnosed (Dec 2015) , so still trying to get my head around it all. As with most people, I think I have been living with pd for a while. I don't have tremors as such, just internal shaking, and a painful neck which can lead to more shaking. I'm on low doses of medication.( Rasagiline & Pramipexole)
Hello and welcome to the forum,I have not long joined & like yourself I think I had PD for quite a while before it was officially diagnosed, my GP put it down to burn out so I was pumped full of anti depressants which didnt really help!
I was finally diagnosed with PD towards the end of 2014 and am still trying to fine tune my meds.
I actually start on a Rehab course on Wednesday which should answer lots of un-answered questions & hopefully should also get my drug dosage sorted as well.
Just to let you know i am an ex pat living in Germany so I dont think this treatment is available in the UK ??
Well again welcome to the forum hopefully it will prove to be a help & you can pick up some usefull information from fellow sufferers :-))))
Hi Graham thanks for that, it really is bit daunting. I lost my mum in January 2015 so put the symptoms down to grief. Will be interested to hear about the rehab course, good luck!
I am Richard, aged 54. I was diagnosed last August (2015). I have a non-swinging right arm and general stiffness in my right arm. I also have a stiff neck, which others have mentioned.
I have been reluctant to start taking drugs, but have just agreed with my specialist to start on Rasagiline. I need to see my GP first. Does anyone know the usual starter dose please?
Do people find Rasagiline useful? I must admit I am nervous about the prospect of daily medication as I have never done this before!
It is all very daunting I like you have never been one for taking drugs but hey unfortunately in the case of PD I think the alternatives are few and far between,there is the option of having a pump fitted although from what I have have read it doesnt seem any better than popping pills.
I was diagnosed with PD towards the end of 2014 and am still on the experimental phase as far as getting the type of drug and the dosage right, so far I have tried all sorts of different drugs some affected my weight in that I was loosing weight at an alarming rate & believe me I dont have any weight to loose others made me feel sick, some didnt seem to do anything currently I am taking Ropinirol I started on 2 mg per day this has steadily been increased to currently 10 mg per day the advantage of this med is that it can be slowly increased up to (dont quote me) around 28 mg per day as soon as you think your symptoms are as under control that they can be you stay where you are, I believe I am fairly close at the mo :-)) I am also on 150 mg of Levodopa per day both these together have certainly helped me although I must stress I still think I have a way to go before I have all my symptoms where i want them.
You will hear from many fellow sufferers that everybody is different and what is good for one is not necessarily any good for another all about trial and error and having a good Neurologist.
what i find helps is a set routine just doing lots of small things and keeping busy really helps unfortunately I find that after doing the same thing for a prolonged time this has the opposite effect and causes me to become very restless with tremors so keep the routine short.
I am 59 years old and have back pain issues mostly seem to be on the left side with pains in the neck, LH upper arm & lower back, I suffer with anxiety attacks, Tremors, no sense of smell, problems turning in bed and depression at this stage i can hear you saying that my meds are not working ! but believe me I feel a lot better than I did.
well Richard keep your chin up and i wish you all the luck getting your meds sorted just persevere & remember your not alone in your quest :-)))))
Thanks for your post and sorry to take so long to get back to you. I am on 1mg of Rasagiline. It just seems to make me tired with no obvious benefit. I am seeing the neurologist in Aug. Dont know whether to stop (apparently a bad idea), increase dosage or switch to something else.